Skip to main content

Agranulocytosis and granulocytopenia associated with quetiapine

Buy Article:

The full text article is temporarily unavailable.

We apologise for the inconvenience. Please try again later.

Abstract:

Objective: Quetiapine is a recently introduced atypical antipsychotic. Although adverse effects are mainly mild, more serious infrequent adverse effects including leucopenia are mentioned.

Method: We describe three case-reports concerning haematological adverse effects of quetiapine.

Results: Quetiapine was associated with leucopenia in two patients and clinically apparent agranulocytosis in one patient.

Conclusion: Although a definite association has not been proven, clinicians should be aware of the possibility of agranulocytosis while using quetiapine. Further post-marketing surveys are required.

Keywords: agranulocytosis; antipsychotic agents; clozapine; dibenzothiazepines; leucopenia; quetiapine

Document Type: Research Article

Affiliations: 1: MFO Psychiatrie AMC/de Meren, Academic Medical Centre, Amsterdam, The Netherlands and 2: Stichting Lareb (Netherlands Pharmacovigilance Foundation), ‘s-Hertogenbosch, The Netherlands

Publication date: October 1, 2001

mksg/acp/2001/00000104/00000004/art00011
dcterms_title,dcterms_description,pub_keyword
6
5
20
40
5

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more